Medications

Hello,

I have diagnosed with ulcerative colitis last June but only given medications this January after colonoscopy to confirm the diagnosis. Pentasa and prednisolone enemas are not working. I feel nauseous, exhausted and my joins ache like an old woman. I am 62. I am not seeing the gastro until the end of the month and my IBD nurse cannot prescribe oral steroids without approval from consultant. How can I get that medication quicker.? I am a teacher and have to be fit for the 18th this month. This is so frustrating. I will phone my gp tomorrow but am not sure he will be willing to prescribe these steroids. So fed up

5 Replies

oldestnewest
  • Your GP can prescribe you steroids, if he is unwilling contact your consultants secretary and ask them to inform your GP. You can get hold of consultants secretary by phoning the hospital switchboard . Pentasa can take a while to build up to a therapeutic level so may need a few weeks or perhaps higher dose.

    good luck x

  • I would try contacting your IBD nurse again and asking them to explain the situation to your consultant. Your consultant can then send a request for steroids to your gp. Has your joint pain and nausea started since you began your medication? I know from personal experience that pentasa can cause joint pain as a side effect which can be very debilitating. I hope you get something sorted soon x

  • Thanks for your replies. I did end up spending the night in hospital and was given IV steroids and sent home with 6 weeks oral steroids. I wonder how long they will take to work.

  • Everyone is different but hopefully the steroids have done their work now.

    Meds that are great for one person can be the opposite for another but don't give up....Your Consultant has a lot to offer and they will find a medication or combination of meds that suit you.

    Have you tried keeping a food diary ?

    For some people it can help pinpoint a trigger good or drinks. Just write everything you eat or drink then a brief note of your symptoms that day and soon you will see if there is a pattern.

    Sadly the fatigue is quite another matter, not so easy to deal with when you simply!Y cannot stay home from work and rest.

    Your body will remind you if you are not resting enough and early nights may need to become the norm.

    Wishing you all the best.

    Ell

  • Thank you so much for your reply. I saw the consultant this week and I ha e to keep taking steroids for another 4 weeks as well as 1 suppository and asacol enema on top of the oral pentasa. So many medications. Going back in a couple of months. This is such a long haul.

You may also like...